Alert archive / Minnesota / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 44, NWS Duluth, MN

June 7, 2012Carlton County, Pine County, Minnesota

NWS Duluth, MN issued this severe thunderstorm warning at Jun 7, 2012, 5:13 PM CDT for Carlton County, Pine County, Minnesota. It was in force for 37 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 7, 2012, 5:13 PM CDT (22:13 UTC)
Expired
Jun 7, 2012, 5:50 PM CDT
In force
37 min
Issued by
NWS Duluth, MN
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Carlton County, MN, Pine County, MN

The radar

The Duluth radar (KDLH), 54 km from the middle of the area, began a volume at 22:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 7, 5:32 PM CDTHAIL 13 Sse Moose Lake, MN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 19 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 10.2 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2012-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2012-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 51 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1748 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
51 m²/s²
0-3 km storm-relative helicity
109 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

485 
WUUS53 KDLH 072213
SVRDLH
MNC017-115-072300-
/O.NEW.KDLH.SV.W.0044.120607T2213Z-120607T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DULUTH MN
513 PM CDT THU JUN 7 2012

THE NATIONAL WEATHER SERVICE IN DULUTH MN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL CARLTON COUNTY IN NORTHEAST MINNESOTA...
  NORTH CENTRAL PINE COUNTY IN EAST CENTRAL MINNESOTA...

* UNTIL 600 PM CDT

* AT 507 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR BARNUM...OR 35 MILES NORTH OF HINCKLEY...AND
  MOVING SOUTH AT 10 MPH.

* LOCATIONS IMPACTED INCLUDE...
  INTERSTATE 35 BETWEEN BARNUM AND MOOSE LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS CAN PRODUCE DESTRUCTIVE HAIL...DEADLY 
LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN 
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. 

&&

LAT...LON 4642 9254 4636 9283 4657 9282 4660 9266
TIME...MOT...LOC 2212Z 352DEG 9KT 4648 9273
WIND...HAIL <50MPH 1.00IN

$$

GRANING
3 follow-up statements
630 
WWUS53 KDLH 072222
SVSDLH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
522 PM CDT THU JUN 7 2012

MNC017-115-072300-
/O.CON.KDLH.SV.W.0044.000000T0000Z-120607T2300Z/
CARLTON MN-PINE MN-
522 PM CDT THU JUN 7 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
PINE AND SOUTH CENTRAL CARLTON COUNTIES UNTIL 600 PM CDT...

AT 517 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
STORM WAS LOCATED NEAR BARNUM...OR 33 MILES NORTH OF HINCKLEY...
MOVING SOUTH AT 10 MPH.

* LOCATIONS IMPACTED INCLUDE...
  INTERSTATE 35 BETWEEN BARNUM...MOOSE LAKE...AND STURGEON LAKE 

PRECAUTIONARY/PREPAREDNESS ACTIONS...


SEVERE THUNDERSTORMS CAN PRODUCE DESTRUCTIVE HAIL...DEADLY 
LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN 
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS.

&&

LAT...LON 4642 9254 4636 9283 4657 9280 4659 9267
TIME...MOT...LOC 2221Z 352DEG 9KT 4646 9273
WIND...HAIL <50MPH 1.00IN

$$

GRANING
307 
WWUS53 KDLH 072230
SVSDLH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
530 PM CDT THU JUN 7 2012

MNC017-115-072300-
/O.CON.KDLH.SV.W.0044.000000T0000Z-120607T2300Z/
CARLTON MN-PINE MN-
530 PM CDT THU JUN 7 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
PINE AND SOUTH CENTRAL CARLTON COUNTIES UNTIL 600 PM CDT...

AT 526 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
STORM WAS LOCATED NEAR BARNUM...OR 32 MILES NORTH OF HINCKLEY...
MOVING SOUTH AT 10 MPH.

LOCATIONS IMPACTED INCLUDE...
  INTERSTATE 35 BETWEEN BARNUM...MOOSE LAKE...AND STURGEON LAKE 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS CAN PRODUCE DESTRUCTIVE HAIL...DEADLY 
LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN 
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS.

&&

LAT...LON 4650 9281 4650 9269 4641 9257 4636 9283
TIME...MOT...LOC 2229Z 352DEG 9KT 4644 9272
WIND...HAIL <50MPH 1.00IN

$$

GRANING
369 
WWUS53 KDLH 072250
SVSDLH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
550 PM CDT THU JUN 7 2012

MNC017-115-072300-
/O.CAN.KDLH.SV.W.0044.000000T0000Z-120607T2300Z/
CARLTON MN-PINE MN-
550 PM CDT THU JUN 7 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL PINE AND SOUTH
CENTRAL CARLTON COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER SMALL HAIL AND HEAVY DOWNPOURS WILL STILL POSSIBLE WITH THIS 
THUNDERSTORM.

LAT...LON 4650 9281 4650 9269 4641 9257 4636 9283
TIME...MOT...LOC 2250Z 352DEG 9KT 4639 9271

$$

GRANING

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Duluth, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 2:59 PM CDT, 2 hours 14 minutes earlier.

Area forecast discussion, Jun 7, 2:59 PM CDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DULUTH MN
259 PM CDT THU JUN 7 2012

.SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT

A LARGE AMPLITUDE RIDGE WILL BEGIN TO FLATTEN OUT AS IT PUSHES EAST
OVER MINNESOTA AND THE THE WRN GREAT LAKES TONIGHT THROUGH FRIDAY.
MEANWHILE...A SHORT WAVE WITH H85 CLOSED LOW WILL TRACK ALONG THE
RIDGE TOP THROUGH NORTH DAKOTA OVERNIGHT...AND ALONG THE
INTERNATIONAL BORDER ON FRIDAY. THIS WAVE WILL BE THE TRIGGER FOR
MORE WIDESPREAD RAIN...WITH HEAVIER RAINFALL AMOUNTS AROUND A HALF
INCH...AND THUNDERSTORMS. ONLY MINOR TWEAKS TO FORECAST OTHERWISE ON
TRACK WITH HIGH CHC TO LIKELY POPS TRANSLATING OVER THE FA LATE
TONIGHT THROUGH FRIDAY. THE BEST INSTABILITY WILL BE FOUND OVER THE
MINNESOTA ARROWHEAD AND NORTHERN WISCONSIN FRIDAY AFTERNOON WHERE A
FEW STORMS MAY BECOME SEVERE...CONTAINING LARGE HAIL AND DAMAGING
WINDS.

A 40 KT SW LOW LEVEL JET AND WARMING H92-H85 TEMPS ASSOCIATED
WITH A STRENGTHENING WARM FRONT WILL LIFT OVER THE SRN PORTION OF
THE FA FRIDAY NIGHT...KEEPING OVERNIGHT LOWS QUITE MILD IN THE MID
TO UPPER 60S. HAVE TRENDED LOW TEMPS SAT MORNING WARMER THAN
GUIDANCE DUE TO MODELS SHOWING GOOD AGREEMENT THAT H85 TEMPS
INCREASE INTO THE UPPER TEENS ACROSS THE SRN DLH ZONES BY 12Z SAT.

.EXTENDED...SATURDAY THROUGH THURSDAY.

AN UPPER RIDGE WILL BE OVER THE NORTHLAND ON SATURDAY...WITH A WARM
FRONT DRAPED ACROSS FAR THE NORTHERN MINNESOTA AND ONTARIO BORDER. A
WARM AND INCREASINGLY MOIST AIRMASS WILL BE MOVING IN OVER THE
WEEKEND. GIVEN THE POSITION OF THE FRONT...WE ADDED SOME SMALL POPS
TO THE FAR NORTH ON SATURDAY. INCREASING 700MB TEMPS...WITH +10 TO
+12C MOVING TOWARD THE WEST/SOUTHWEST ZONES MAY BE ENOUGH TO CAP
PORTIONS OF THE CWA TO CONVECTION.

THE UPPER RIDGE WILL MOVE EAST SATURDAY NIGHT INTO SUNDAY...AND LOW
PRESSURE AND A COLD FRONT WILL MOVE INTO THE EASTERN DAKOTAS OR
WESTERN MINNESOTA DEPENDING ON THE MODEL. WE CONFINED SOME SMALL
POPS TO THE FAR WEST-NORTHWEST SATURDAY NIGHT...THEN SPREAD THEM
WEST TO EAST ACROSS MUCH OF THE NORTHLAND ON SUNDAY. SURFACE
DEWPOINTS SHOULD REACH INTO THE SIXTIES FOR MOST AREAS...WITH TEMPS
ALSO IN THE EIGHTIES FOR MOST AREAS.

THE FRONT WILL CONTINUE EAST SUNDAY NIGHT WITH A BETTER CHANCE FOR
STORMS ACROSS THE CWA. THE STORMS BOTH SUNDAY AND SUNDAY NIGHT COULD
BE QUITE STRONG BUT THE MODELS ARE SHOWING THE BEST INSTABILITY AND
SHEAR ARE NOT QUITE IN PHASE...WITH THE BETTER SHEAR LAGGING THE
MAIN INSTABILITY AXIS. WE STILL THINK INSTABILITY AND SHEAR WILL BE
HIGH ENOUGH THAT SEVERE STORMS WILL BE POSSIBLE. IN ADDITION TO THE
SEVERE POTENTIAL...HEAVY RAIN WILL ALSO BE POSSIBLE WITH THE STORMS.
PWAT VALUES ARE FORECAST AROUND 1.5 INCHES.

MODELS BEGIN TO SHOW SOME SIGNIFICANT DIFFERENCES MONDAY THROUGH
WEDNESDAY. THE GFS DEVELOPS A CLOSED UPPER LOW FURTHER SOUTH...AND
IS MUCH SLOWER THAN THE ECMWF AND TO A LESSER EXTENT THE GEM. AT
THIS TIME...DUE TO UNCERTAINTY WE KEPT SOME POPS MONDAY-WEDNESDAY.
IF THE MODELS CONVERGE ON A SOLUTION CLOSER TO THE ECMWF...THEN POPS
WILL NEED TO BE CUT BACK OR REMOVED ALTOGETHER.

MODELS DO AGREE ON DEVELOPING LOW PRESSURE AGAIN WELL TO THE
WEST...WITH WAA AND INCREASING MOISTURE LEADING TO A CHANCE FOR MORE
SHOWERS/STORMS THURSDAY.

SATURDAY AND SUNDAY SHOULD BE QUITE WARM AND HUMID FOR MUCH OF THE
NORTHLAND WITH HIGHS IN THE EIGHTIES AND PLENTY OF MOISTURE AROUND.
TEMPS WILL THEN FALL INTO THE SIXTIES TO AROUND SEVENTY FOR TUESDAY
AND WEDNESDAY.

PREV DISCUSSION... /ISSUED 1226 PM CDT THU JUN 7 2012/

AVIATION.../18Z TAF ISSUANCE/

SOME UNCERTAINTY IN REGARDS TO THE AERIAL EXTENT OF SHOWERS AND A
FEW THUNDERSTORMS THAT WILL DEVELOP OVER THE TERMINALS. THE
SHOWERS WILL BE DIURNALLY DRIVEN AND WILL DIMINISH BY SUNSET.
INCLUDED A TEMPO GROUP FOR A THUNDERSTORM WITH MVFR VISIBILITY
THIS AFTERNOON. A WARM FRONT WILL SLOWLY LIFT NORTHEASTWARD DURING
THE LATE OVERNIGHT HOURS WHICH WILL BRING A PERIOD OF SHOWERS AND
SOME THUNDERSTORMS AHEAD OF THE FRONT. MVFR CEILINGS AND
VISIBILITIES WILL ACCOMPANY THE THUNDERSTORM ACTIVITY. THE
SHOWERS WILL END FROM SOUTHWEST TO NORTHEAST AT THE END OF THIS
TAF FORECAST PERIOD.

&&

.POINT TEMPS/POPS...
DLH  62  78  59  82 /  50  60  30  10
INL  62  76  57  87 /  70  70  30  10
BRD  64  86  63  88 /  60  30  20  10
HYR  61  83  62  86 /  40  50  30  10
ASX  60  78  61  82 /  40  70  30  10

&&

.DLH WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
LS...NONE.
&&

SHORT TERM...GRANING
LONG TERM....MELDE
AVIATION...KK
Hazardous weather outlook, Jun 7, 1:44 PM CDT, 3 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DULUTH MN
144 PM CDT THU JUN 7 2012

MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-081030-
KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE-
NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE-
SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA-
SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN-
CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON-
BURNETT-WASHBURN-SAWYER-PRICE-
144 PM CDT THU JUN 7 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA AND
NORTHWEST WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT
SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING.
A FEW OF THE STRONGER STORMS MAY REACH SEVERE LEVELS WITH A
PRIMARY THREAT OF LARGE HAIL AND STRONG WINDS. LOCALLY HEAVY
RAINFALL IS ALSO POSSIBLE.

MORE WIDESPREAD THUNDERSTORMS ARE EXPECTED LATE TONIGHT. SOME OF
THE STORMS LATE TONIGHT MAY BE STRONG TO SEVERE WITH LOCALLY
HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THUNDERSTORMS ARE EXPECTED TO BE MORE WIDESPREAD FRIDAY. STRONG
TO SEVERE STORMS ARE POSSIBLE ONCE AGAIN FRIDAY AFTERNOON AND
EVENING...WITH THE GREATEST THREAT FROM THE MINNESOTA ARROWHEAD
INTO NORTHWEST WISCONSIN.

THERE WILL BE YET ANOTHER RISK OF SEVERE THUNDERSTORMS LATE SUNDAY
THROUGH SUNDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. SPOTTER
ACTIVATION MAY ALSO BE NEEDED SUNDAY EVENING.

LSZ121-140>148-081030-
BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN-
GRAND MARAIS TO TACONITE HARBOR MN-
TACONITE HARBOR TO SILVER BAY HARBOR MN-
SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN-
DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI-
SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI-
144 PM CDT THU JUN 7 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
WESTERN LAKE SUPERIOR.

.DAY ONE...THIS AFTERNOON AND TONIGHT.
ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS WESTERN LAKE SUPERIOR.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THUNDERSTORMS ARE POSSIBLE FRIDAY AND FRIDAY NIGHT. THERE IS A
CHANCE OF STRONG TO SEVERE STORMS OVER WESTERN LAKE SUPERIOR
SUNDAY AND SUNDAY NIGHT.

GRANING

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS:
HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)

In the hours before

Special weather statement, Jun 7, 3:52 PM CDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
352 PM CDT THU JUN 7 2012

MNZ019-026-037-072130-
CARLTON/SOUTH ST. LOUIS-CENTRAL ST. LOUIS-SOUTH ITASCA-
352 PM CDT THU JUN 7 2012

...STRONG THUNDERSTORM NORTHWEST OF FLOODWOOD...

AT 347 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR ISLAND OR ABOUT 9 MILES NORTHWEST OF
FLOODWOOD...THE STORM WAS MOVING ONLY SLOWLY SOUTHEAST.

THIS STORM IS CAPABLE OF PRODUCING HALF INCH DIAMETER HAIL...WIND
GUSTS UP TO 30 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF
HEAVY DOWNPOURS.

* THE STRONGEST PART OF THE THUNDERSTORM WILL BE NEAR...
  ISLAND AROUND 405 PM...
  FLOODWOOD BY 415 PM...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4695 9277 4689 9302 4712 9306 4717 9302

MELDE
Special weather statement, Jun 7, 4:20 PM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
420 PM CDT THU JUN 7 2012

MNZ035-037-072145-
CARLTON/SOUTH ST. LOUIS-NORTHERN AITKIN-
420 PM CDT THU JUN 7 2012

...STRONG STORM NEAR FLOODWOOD...

AT 416 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR FLOODWOOD...MOVING SOUTH AT 10 MPH.

THIS STORM IS CAPABLE OF PRODUCING HEAVY DOWNPOURS AND PEA SIZE
HAIL...

LOCATIONS IMPACTED INCLUDE...
   FLOODWOOD...
   GOWAN...

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4679 9267 4672 9301 4698 9306 4701 9287

GRANING
Special weather statement, Jun 7, 4:22 PM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
422 PM CDT THU JUN 7 2012

MNZ037-072145-
CARLTON/SOUTH ST. LOUIS-
422 PM CDT THU JUN 7 2012

...STRONG STORM NEAR CROMWELL...

AT 416 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 4 MILES EAST OF CROMWELL...MOVING SOUTH AT 10
MPH.

THIS STORM IS CAPABLE OF PRODUCING HEAVY DOWNPOUR AND PEA SIZE
HAIL...

LOCATIONS IMPACTED INCLUDE...
  KETTLE LAKE...
  PARK LAKE...
  MAHTOWA...
  BARNUM...

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4653 9255 4647 9285 4670 9290 4673 9270

GRANING
Local storm report, Jun 7, 4:50 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
450 PM CDT THU JUN 07 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0434 PM     HAIL             4 S FLOODWOOD           46.87N 92.92W
06/07/2012  M0.50 INCH       ST. LOUIS          MN   AMATEUR RADIO

&&

KK
Special weather statement, Jun 7, 4:57 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
457 PM CDT THU JUN 7 2012

MNZ038-WIZ001-072230-
DOUGLAS-PINE-
457 PM CDT THU JUN 7 2012

...STRONG STORM OVER SOUTHERN DOUGLAS COUNTY...

AT 453 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR MOOSE JUNCTION...MOVING SOUTH AT 10 MPH.

THIS STORM IS CAPABLE OF PRODUCING HEAVY DOWNPOURS AND PENNY SIZE
HAIL...

* THE THUNDERSTORM WILL BE NEAR...
  MOOSE JUNCTION BY 525 PM...
  DAIRYLAND BY 530 PM...

SEEK SHELTER INDOORS UNTIL THIS STORM HAS PASSED.

LAT...LON 4622 9198 4616 9226 4634 9231 4637 9218

GRANING

The office that day

Everything else NWS Duluth, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 7:01 PM CDTSpecial Weather StatementDLHCrow Wing44 min
Jun 7, 3:52 PM CDTSpecial Weather StatementDLHCarlton38 min
Jun 7, 4:20 PM CDTSpecial Weather StatementDLHCarlton25 min
Jun 7, 4:22 PM CDTSpecial Weather StatementDLHCarlton23 min
Jun 7, 4:39 PM CDTSevere Thunderstorm WarningDLHCarlton, Pine36 min

Nearby

Severe Thunderstorm Warnings in Minnesota, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.